Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Paxil withdrawl breaking point - please help

Posted by Danny on June 21, 1999, at 2:43:28

In reply to Paxil withdrawl breaking point - please help, posted by Erin on June 21, 1999, at 1:20:56

I was on Paxil for years. It definitely has a sedative effect (some anti-depressants do, some don't). It helps to gradually reduce the dosage (psychiatrists usually recommend tapering off), but I have experienced insomnia from paxil withdrawal. No stomach problems, but anxiety itself can really mess up your stomach. Xanax is a strong anti-anxiety medication, very popular because it's fast acting, good for panic attacks but not for long term use. Ativan is milder, longer lasting, but like any sedative can become addictive. If depression is your problem, a different anti-depressant is usually the best solution. I also recommend some kind of therapy from a non-psychiatrist. There are many mental health resources on the web and dozens of books: It sounds like you could use a little basic info on depression/anxiety.

best of luck, you're not alone.

> I have been off Paxil for two weeks and am experiencing severe anxiety, insomnia, and upset stomach (food has no appeal to me). To further complicate matters I'm in the middle of switching pdocs with my appointment with my new pdoc a week away (my current doc failed to tell me all of the wonderful withdrawl symptoms that I'd go through so I decided it was time to see someone new). I finally called my regular physician and he told me that anxiety is caused by a lack of neurotransmitters - which makes perfect sense - I only wish my previos pdoc had told me to expect this!
> Does anyone out there know if withdrawl from Paxil causes insomnia and stomach problems? And, if these things are caused by Paxil withdrawl, is this the result of fewer neurotransmitters or something else entirely?
> Also, if anyone has been through Paxil withdrawl before, what did they take to deal with the anxiety, insomnia, and stomach problems? My regular physician gave me a prescription for Xanax which I didn't find all that helpful - it just made me feel completely disconnected.
> I'm at my breaking point with this and welcome any feedback-
> Thank you,
> Erin




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Danny thread:7582